Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change from Atripla to Epzicom
Jul 13, 2011

Hello Doc, i've been on Atripla+extra evafirenz 200 mg ( because i'm taking rifampicin for TB as well until July 27th later) for 5 months. My cd4 count became 437 ( 23%) from 50 on february, and VL now is 93 So far, i can cope with efavirenz effects, but the problem is efavirenz cause false positive for marijuana urine test results. It's a big deal for me since i want to move from my work now to other companies which most of them required Drug & Alcohol test. My question is: when i stop rifampicin later, is it safe for me to change from Atripla to Epzicom? Is it true that Epzicom is one pill daily as well like Atripla? or is there any medication better than epzicom to avoid possible severe Alergic reaction or Drug resistance?

Thank You

Response from Dr. Henry

Epxicome (abacavir + lamivudine)does not contain efavirenz (the drug in Atripla that can cause false positive test for marijuana0 but is not recommended as a stand alone drug for HIV infeciton (only contains 2 drugs versus the 3 drugs in Atripla). This situation comes up fairly often--I often write a general letter to be given to employer either before or after screening occurs depending on the situation--that works fine in majority of cases. KH



Previous
IRS? MCMD? Please help....
Next
Are my HIV+ friends deluded?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement